SMX London – Day 1 – 18 May, 2009

8:00am-9:00am
(1 hr)

Registration, Coffee & Danish

9:00am-10:00am
(1 hr)

General

Opening Remarks & Keynote Address: Search and the Evolution of Marketing

Join us for a strategic view of how marketing is evolving – and the critical role search must play – from one of the world’s most influential marketing executives. Brian Fetherstonhaugh, Chairman and CEO, OgilvyOne Worldwide, brings a unique vantage point on how brands are built, how corporate cultures are created and what happens as the world goes digital.

Some beliefs Featherstonhaugh will be underscoring during his dynamic keynote presentation include:

  • Marketing is changing – right down to its fundamental pillars. The “Four P’s” are no longer valid.
  • Consumers are adopting digital much faster than marketers (what I call the “Marketing Confidence Gap”). Why does it exist? Why isn’t it going away? What will finally close the gap?
  • Search is the single most profound change in marketing I have seen in over 25 years. It is a gift from the gods. Will marketers squander it, or turn it to gold?

Moderator: Chris Sherman, Executive Editor, Search Engine Land

10:00am-10:30am
(30 min)

Expo Hall Grand Opening & Refreshments
Relax after the morning session by touring the expo hall during its grand opening and help yourself to ample, scrumptious refreshments!

10:30am-11:45am
(1 hr 15 min)

Search Issues Track

Searchscape: Latest Stats About The Search Engines – What’s going on with the major search engines, especially in terms of who is winning in the search engine wars for visitors? In this panel, major online ratings and analytics services share their views on the current search landscape. Special topic: the Google Gap. Why do so many web sites report a much higher percentage of their traffic coming from Google versus the share of searches that it supposedly has?

Moderator: Massimo Burgio, President, Global Search Interactive

Speakers:

Linus Gregoriadis, Research Director, Econsultancy
Richard Gregory, COO, Latitude
Nick Morley, Vice President Sales – Europe, Efficient Frontier
Nigel Townend, Business Development Manager, Guava
Bas van den Beld, Chief Editor Searchcowboys, Searchcowboys

SMX Advanced London: Paid Search Day

Analyzing & Converting Paid Search Traffic – Paid search programs offer a multitude of opportunities for testing and comparing different elements to see which are most effective in converting visitors. This session looks at the most effective tactics for getting the most from your paid search campaigns with the help of data from search analytics packages.

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Speakers:

Andy Atkins-Krueger, Managing Director, WebCertain Global Ltd
Jen Brown, Manager Digital Marketing Services EMEA, WebTrends
Rob Jackson, Head of Conversion Analytics, Latitude
Barry Lloyd, CEO, MakeMeTop

11:45am-1:00pm
(1 hr 15 min)

Lunch

1:00pm-2:15pm
(1 hr 15 min)

Search Issues Track

Understanding Searcher Needs & Intent – Searcher behavior is complex, and if your search marketing campaign doesn’t strive to understand and satisfy user needs and intent, it’s unlikely to be successful. In this session researchers who have studied searchers present key findings and recommendations for getting into the mind of the searcher.

Moderator: Andy Atkins-Kruger, ,

Speakers:

Chris Cathcart, Senior Strategist – Finance, www.bigmouthmedia.com
Andrew Girdwood, Head of Search, bigmouthmedia
Gabe Ingalls, Vertical Insight Search Manager, Microsoft
Shari Thurow, Founder and SEO Director, Omni Marketing Interactive

SMX Advanced London: Paid Search Day

Writing Killer Search Ads & Landing Pages – Before you can convert your visitors, you’ve got to get them to click through from your ad. Enter the art of writing ad copy. Learn how much you can say, and how powerfully you can say it, in with only a few words. And then once you’ve got them to click, how to persuade them to take action on your conversion goal.

Moderator: Jon Myers, Head of Account Management, Yahoo

Speakers:

Kerstin Baker-Ash, Search Account Manager, i-level
Guy Beresiner, Head of Commercial Development, Yahoo! UK & Ireland
Guy Levine, CEO, Web Marketing Advisor
Kate Morris, Director of Client Strategies, New Edge Media

2:15pm-2:45pm
(30 min)

Refreshment Break

2:45pm-4:00pm
(1 hr 15 min)

Search Issues Track

Analyzing & Converting Organic Search Traffic – We’ve come a long way from the days when our focus was on ranking position in search results. Now, search analytics packages can help you slice and dice traffic from search engines in dozens of ways. This session looks at the important insights you can get from visitors who found you through organic search results – and more importantly, how you can get more of them to convert.

Moderator: Rand Fishkin, CEO & Co-Founder, SEOmoz

Speakers:

Chris Cathcart, Senior Search Strategist – Finance, bigmouthmedia
Brian Clifton, CEO & Senior Strategist, Omega Digital Media Ltd
Ralph du Plessis, Founder, Red Mud Media LTD
Richard Zwicky, Founder & President, Enquisite

SMX Advanced London: Paid Search Day

Landing Pages & Multivariate Testing – In this session, a look at what happens when you test alternative versions of landing pages with multivariate testing tools — tools that let you change various elements of the page dynamically to see which elements of pages test better with people, sometimes with surprising results that lead to dramatic increases in conversion.

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Speakers:

Nicholas Abramovic, Online Marketing, Zoosk, Inc
Graham Cooke, Senior eCommerce Project Manager, Google
Ben Jesson, CEO & Co-founder, Conversion Rate Experts
Mark Simpson, Managing Director, Maxymiser

4:00pm-4:30pm
(30 min)

Refreshment Break

4:30pm-5:45pm
(1 hr 15 min)

Search Issues Track

Brand & Reputation Management Strategies – With the proliferation of blogs, social media and other “consumer generated content” sites it’s getting more challenging for organizations to manage perceptions about their products and services. How can you respond to negative opinions, much less find them? How can you correct misleading information on sites you don’t control-including search result pages? Learn how to “take back the web” in this session.

Moderator: Massimo Burgio, President, Global Search Interactive

Speakers:

Mel Carson, adCenter Community Manager – Europe, Microsoft
Mikkel deMib Svendsen, Creative Director, deMib.com
Kristjan Mar Hauksson, Director Search, managing partner, Nordic eMarketing
Rob Ousbey, Online Reputation Management Consultant, Distilled

SMX Advanced London: Paid Search Day

Paid Search & Tricky Issues – Trademarks, duplicate listings, match types, getting good support — these are just a few of the tricky issues with paid search. This session covers such topics and solutions to make your life with paid search easier.

Moderator: Chris Sherman, Executive Editor, Search Engine Land

Speakers:

Richard Cotton, Paid Search Marketer, Distilled
Richard Gregory, COO, Latitude
Dixon Jones, Managing Director, Receptional LTD
Barry Lloyd, CEO, MakeMeTop

6:00pm – 7:00pm
(1 hr)

Expo Hall Reception
Join us to talk, relax, have a drink and some snacks while you visit with market-leading exhibitors and sponsors.